Alert archive / California / Gale Watches in 2017

Gale Watch 6, NWS Eureka, CA

February 13, 2017

NWS Eureka, CA issued this gale watch at Feb 13, 2017, 2:32 AM PST. It took effect at Feb 15, 2017, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2017, 2:32 AM PST (10:32 UTC)
In effect from
Feb 15, 2017, 4:00 AM PST
Expired
Feb 14, 2017, 3:20 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

155 
WHUS76 KEKA 131032
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 AM PST MON FEB 13 2017

...AN APPROACHING STORM WILL BRING ROBUST SOUTH WINDS AND LARGE
STEEP WAVES TO THE WATERS WEDNESDAY...

PZZ470-131845-
/O.NEW.KEKA.GL.A.0006.170215T1200Z-170216T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
232 AM PST MON FEB 13 2017

...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY
NIGHT. 

* WINDS...SOUTH WINDS 30 TO 40 KT POSSIBLE WEDNESDAY. 

* WAVES/SEAS...STEEP BUILDING WAVES TO 15 TO 19 FT ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-131845-
/O.NEW.KEKA.GL.A.0006.170215T1800Z-170216T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 AM PST MON FEB 13 2017

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH,
WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT. 

* WINDS...SOUTH WINDS 25 TO 35 KT POSSIBLE WEDNESDAY. 

* WAVES/SEAS...STEEP BUILDING WAVES TO 15 TO 18 FT ON WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
4 follow-up statements
966 
WHUS76 KEKA 131630
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PST MON FEB 13 2017

PZZ470-140030-
/O.CON.KEKA.GL.A.0006.170215T1200Z-170216T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
830 AM PST MON FEB 13 2017

...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT...

* WINDS...SOUTH 30 TO 40 KT POSSIBLE ON WEDNESDAY.

* WAVES/SEAS...STEEP BUILDING TO 15 TO 19 FT ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-140030-
/O.CON.KEKA.GL.A.0006.170215T1800Z-170216T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
830 AM PST MON FEB 13 2017

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* WINDS...SOUTH 25 TO 35 KT POSSIBLE ON WEDNESDAY.

* WAVES/SEAS...STEEP BUILDING TO 15 TO 18 FT ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
710 
WHUS76 KEKA 132232
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 PM PST MON FEB 13 2017

PZZ470-140645-
/O.NEW.KEKA.SC.Y.0020.170214T2300Z-170215T1200Z/
/O.CON.KEKA.GL.A.0006.170215T1200Z-170216T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
232 PM PST MON FEB 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 4 AM PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 4 AM PST
WEDNESDAY. 

* WINDS...SOUTH INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS
  TUESDAY AFTERNOON. INCREASING TO 20 TO 30 KT WITH GUSTS AROUND
  40 KT TUESDAY NIGHT AND 25 TO 35 KT WITH HIGHER GUSTS ON
  WEDNESDAY.

* WAVES/SEAS...W TO SW BUILDING TO 10 TO 13 FEET TUESDAY NIGHT
  BUILDING TO 15 TO 19 FT WEDNESDAY NIGHT AND THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-140645-
/O.NEW.KEKA.SC.Y.0020.170215T0500Z-170215T1800Z/
/O.CON.KEKA.GL.A.0006.170215T1800Z-170216T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 PM PST MON FEB 13 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 10 AM PST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT FROM 9 PM TUESDAY TO 10 AM PST
WEDNESDAY. 

* WINDS...SOUTH INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS
  TUESDAY NIGHT. INCREASING TO 20 TO 30 KT WITH HIGHER GUSTS ON
  WEDNESDAY AND 25 TO 35 KT WITH HIGHER GUSTS WEDNESDAY NIGHT.

* WAVES/SEAS...W TO SW BUILDING TO 10 TO 13 FEET TUESDAY NIGHT AND
  WEDNESDAY BUILDING TO 15 TO 18 FT WEDNESDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
376 
WHUS76 KEKA 140511
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
911 PM PST MON FEB 13 2017

PZZ470-141315-
/O.CON.KEKA.SC.Y.0020.170214T2300Z-170215T1200Z/
/O.CON.KEKA.GL.A.0006.170215T1200Z-170216T1200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
911 PM PST MON FEB 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO
4 AM WEDNESDAY... 
...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
LATE WEDNESDAY NIGHT...

* WINDS...S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS 
  TUESDAY AFTERNOON. INCREASING TO 20 TO 30 KT WITH GUSTS AROUND 
  40 KT TUESDAY NIGHT AND 25 TO 35 KT WITH HIGHER GUSTS ON 
  WEDNESDAY. 

* WAVES...SW TO W BUILDING TO 10 TO 13 FEET TUESDAY NIGHT... 
  BUILDING TO 15 TO 19 FT WEDNESDAY NIGHT AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-141315-
/O.CON.KEKA.SC.Y.0020.170215T0500Z-170215T1800Z/
/O.CON.KEKA.GL.A.0006.170215T1800Z-170216T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
911 PM PST MON FEB 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO
10 AM WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

* WINDS...S INCREASING TO 15 TO 25 KT WITH HIGHER GUSTS 
  TUESDAY NIGHT. INCREASING TO 20 TO 30 KT WITH HIGHER GUSTS ON 
  WEDNESDAY AND 25 TO 35 KT WITH HIGHER GUSTS WEDNESDAY NIGHT. 

* WAVES...SW TO W BUILDING TO 10 TO 13 FEET TUESDAY NIGHT 
  AND WEDNESDAY...BUILDING TO 15 TO 18 FT WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS,ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
043 
WHUS76 KEKA 141120
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
320 AM PST TUE FEB 14 2017

PZZ470-141930-
/O.EXT.KEKA.SC.Y.0020.170214T2300Z-170215T1100Z/
/O.UPG.KEKA.GL.A.0006.170215T1200Z-170216T1200Z/
/O.NEW.KEKA.GL.W.0011.170215T1100Z-170215T2100Z/
/O.NEW.KEKA.SR.A.0003.170215T2100Z-170216T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
320 AM PST TUE FEB 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 3 AM TO 1 PM PST WEDNESDAY...
...STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 3 AM TO 1 PM PST WEDNESDAY. A STORM WATCH
HAS ALSO BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE GALE WATCH IS
NO LONGER IN EFFECT. 

* WINDS...S 15 TO 20 KT THIS AFTERNOON...BECOMING STRONG GALES
  LATE TONIGHT THROUGH WEDNESDAY. STORM FORCE GUSTS NEAR 50 KT
  POSSIBLE WITH THE FRONTAL PASSAGE WEDNESDAY EVENING. 

* WAVES...A FRESH SWELL IN CONJUNCTION WITH WIND DRIVEN WAVES WILL
  BRING A LARGE, STEEP SEA STATE AROUND 15 TO 20 FT WEDNESDAY
  AFTERNOON/NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 
TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING 
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE 
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER 
ALTERING THEIR PLANS.

&&

$$

PZZ475-141930-
/O.EXT.KEKA.SC.Y.0020.170215T0500Z-170215T1700Z/
/O.UPG.KEKA.GL.A.0006.170215T1800Z-170216T1200Z/
/O.NEW.KEKA.GL.W.0011.170215T1700Z-170216T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
320 AM PST TUE FEB 14 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
9 AM PST WEDNESDAY...
...GALE WARNING IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 3 AM PST THURSDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...S 5 TO 15 KT THIS AFTERNOON...BECOMING GALE FORCE 
  WEDNESDAY. GUSTS NEAR 45 KT POSSIBLE WITH THE FRONTAL PASSAGE 
  WEDNESDAY EVENING.

* WAVES...A FRESH SWELL IN CONJUNCTION WITH WIND DRIVEN WAVES WILL
  BRING A LARGE, STEEP SEA STATE AROUND 15 TO 18 FT WEDNESDAY 
  AFTERNOON/NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-141930-
/O.EXB.KEKA.SC.Y.0020.170215T1100Z-170215T2100Z/
/O.NEW.KEKA.GL.W.0011.170215T2100Z-170216T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
320 AM PST TUE FEB 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 1 PM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 3 AM PST THURSDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 3 AM TO 1 PM PST WEDNESDAY. 

* WINDS...S 5 TO 15 KTS THIS AFTERNOON...BECOMING GALE FORCE
  WEDNESDAY AFTERNOON. GUSTS NEAR 45 KT POSSIBLE WITH THE FRONTAL
  PASSAGE WEDNESDAY EVENING.

* WAVES...A FRESH SWELL IN CONJUNCTION WITH WIND DRIVEN WAVES WILL
  BRING A LARGE, STEEP SEA STATE AROUND 15 TO 18 FT WEDNESDAY
  AFTERNOON/NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-141930-
/O.EXB.KEKA.SC.Y.0020.170215T1700Z-170216T0000Z/
/O.NEW.KEKA.GL.W.0012.170216T0000Z-170216T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
320 AM PST TUE FEB 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 3 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING,
WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 3 AM PST THURSDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 9 AM TO 4 PM PST WEDNESDAY. 

* WINDS...S 5 TO 10 KT THIS AFTERNOON...BECOMING GALE FORCE WEDNESDAY
  AFTERNOON. GUSTS NEAR 45 KT POSSIBLE WITH THE FRONTAL PASSAGE 
  WEDNESDAY EVENING.

* WAVES...A FRESH SWELL IN CONJUNCTION WITH WIND DRIVEN WAVES WILL
  BRING A LARGE, STEEP SEA STATE AROUND 15 FT WEDNESDAY 
  AFTERNOON/NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 12, 1:41 PM PST, 12 hours 51 minutes earlier.

Area forecast discussion, Feb 12, 1:41 PM PST, 12 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
141 PM PST Sun Feb 12 2017

.SYNOPSIS...An upper-level low was centered over the Lower
Colorado River Valley Sunday afternoon. Elsewhere, a progressive
westerly flow regime was located north of CA. At the surface, an
inverted trough of low pressure was positioned from coastal WA/OR
southward along the CA coast, with an area of N-S oriented high
pressure positioned immediately west of the surface trough. This
pattern is forecast to breakdown by Wednesday as a series of
frontal waves move east across the NERN Pacific...and will herald
the return of wetter weather.

&&

.DISCUSSION...Subsidence and a dry midlevel airmass will persist
across the region tonight...and with a moist/stable boundary layer
airmass in place, patchy fog is forecast to develop...particularly
for interior valleys. Thereafter, the upper ridge gradually breaks
down Monday-Tuesday as height falls occur downstream from an upper
trough approaching the NERN Pacific. As this takes place, a
surface front will move toward coastal NRN CA, but the onset of
precipitation is not expected to occur until Tuesday evening due
to the previously mentioned subsidence/dry air located downstream
from the front.

Light to moderate rain will become probable by Wednesday...with
downslope winds in the vicinity of Humboldt Bay locally limiting
rainfall amounts. The downslope winds will also aid in moderating
high temperatures into the low to mid 60s. A 40-60 kt low-level
southerly jet will accompany the approaching frontal boundary, and
may yield advisory level gusts for exposed ridges/coastal
headlands, depending on how much inland progress the jet makes.

By Wednesday afternoon/night, multi-model consensus shows the exit
region of a 120+ kt upper jet spreading across a low-level
baroclinic zone, which is forecast to yield cyclogenesis that will
augment precipitation rates during the 00-12Z Thursday time
period. However, this enhanced period of precipitation is
forecast to progress east out of the CWA fairly quickly, which
will likely limit robust rises for area rivers.

Behind the Thursday morning frontal passage, cool air aloft is
expected to spread east across the area, resulting in snow levels
falling to 3500-4000 feet. Otherwise, showers will persist into
Saturday, though latest model guidance shows a surface low
tracking south of the region, which may diminish shower potential
within a relatively unfavorable low-level northerly flow regime.

&&

.AVIATION...VFR conditions and light winds will continue at KCEC
and KACV through Monday. VFR conditions and light winds to calm
conditions will prevail at KUKI through Monday.

&&

.MARINE...A high pressure ridge will maintain light to moderate
winds across the waters through Tuesday. Southerly winds and the
seas will begin to increase across all the waters Tuesday night in
advance of a low pressure system and associated cold front
approaching the waters. Elevated southerly winds and elevated seas
will peak across all the waters Wednesday. The winds and seas
will begin to gradually diminish on Thursday. A small craft
advisory is likely across the northern outer waters Tuesday night
due to elevated winds and seas with a gale warning likely across
the northern outer waters on Wednesday due to increasing winds. A
small craft advisory is likely across the southern outer waters
Wednesday and Thursday due to elevated winds and seas. Small craft
advisories are likely across the near shore waters Wednesday and
Thursday due to elevated winds and/or seas.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Feb 12, 1:43 PM PST, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
143 PM PST Sun Feb 12 2017

CAZ101-103-104-109-132145-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
143 PM PST Sun Feb 12 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A storm system will bring gusty winds and moderate to heavy rain
Wednesday through Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105>108-110>113-132145-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
143 PM PST Sun Feb 12 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A storm system will bring gusty winds and moderate to heavy rain
Wednesday through Thursday. In addition, snow levels will lower to
3500-4000 feet Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 2:32 PM PSTSmall Craft AdvisoryEKA48 hr

Nearby

Gale Watches in California, 2017Every gale watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.